10.03.2005

I Get My Head Shrunk

I saw my psychiatrist today for my four-month check-up. I asked him about the recent reports on Strattera, and he said they are blown out of proportion.

Apparently, ONE person, a TEENAGER, reported suicidal feelings, and instead of blaming them on adolescence (as most sensible people would), somebody said the medication was at fault.

So I am free and clear (and relieved) to keep taking my miracle drug and I am happy to report that I will continue to be a contributing member of society.

And now it's time for my nap.




4 comments:

Laura said...

Hi Mei
I found your website here when I read your posts on the Now Believe website. (by the way, enjoyed them too) I really enjoy your stories you share here- especially the childhood pics- so funny and I can relate! Reminds me of my sisters and I. Anyway, I couldn't keep my mouth shut on this entry. I know you have no idea who I am and I really have no idea who you are but I am going through something ABSOLUTELY HORRID right now that is related to the use of anti-depressants and anti-anxiety "medications". (They are not as safe as they are touted to be.) I know there is a HUGE debate right now (I see your link for Tom Cruise is nutz- I'd have to 98% agree!!) However, first hand I've experienced HUGE trama and illnesses caused soley from these "medications". I'm not saying you should not take them but PLEASE be aware- COMPLEATELY aware of the dangers accociated with them. AND that doesn't mean just trust your doctor- (some of them do not know everything we expect them to) BELIEVE ME I trusted my doctor and I am suffering now for it and it may take me a year or three to recover fully. Let me assure you it is HELL on earth. I also want to say I was not and have never been deemed 'crazy' or seriosly mentally disturbed. I was just a girl with some depression/anxiety mostly because of circumstancial life events. I wish there was some way I could leave my email addy here for you in case you had questions but I'm afraid to post it for all to see. I guess mainly I just want to say- Trust in God- If you feel led by Him to take the meds, then do so as I think these meds are neither to be labeled evil or good. Just be careful and just ask God first- Give your troubles to him first. Make sure you trust in HIM and not your doctor entirely. Sorry for any spelling mistakes if any and sorry to rant. Trust in God FULLY. He is there. This I know. Good luck, keep writing and God Bless you. Your sister in Christ

Laura said...

OH MY GOSH- SO SORRY- I'm a dork. I got Cylexa and Stattera mixed up. Wrote the comment, got downstairs, started to brush my teeth and *BANG!* realized it was STRATTERA (for ADHD) and not Cylexa (anti-depresant) I still mean what I mean in my rant about anti-depressants and anti-anxiety meds. I dont know a thing about ADHD meds and yes the media does tend to go overboard with the sensationalism of news stories like the one mentioned in your entry. Please forgive me as I'm TERRIBLY embarrassed.. well, I did say I was having trouble due to anti-depressant/anti-anxiety med use and I meant it... Clearly seen now by all! Note to self- don't jump to conclusions and READ carefully. *groan* Sorry!

Mei said...

Hi Laura -
Thanks for the comments.

My doctor told me today that Strattera was orginally used as an anti-depressant, that it was only later that they discovered that the side-effects are beneficial to people with ADD/ADHD. I do not have depression, and it doesn't run in my family (I do believe it's genetic), so fortunately I have not had to deal with any negative effects.

In my case, Strattera has been nothing but good for me. I have seen a total turnaround in my productivity which in turn has led to a better quality of life for me.

I understand and agree with your concerns about certain anti-depressant medications; I have read stories (well, in People magazine, so take that as you will) about people who went OFF their meds and committed suicide. I had not heard that about ADD/ADHD meds though, so I was worried when this new report came out (and my mom FREAKED OUT!!). When I first began treatment, my doctor put me on Strattera because it has the least number of negative side effects and it is the least addictive. He told me again today that it is the best medication for me, and that this report is based on ONE user out of five or six MILLION.

It is my fervent belief that God led me to my doctor. We have not discussed it, but I think he is a Christian too. I certainly know that God wants the best for me, and until I am magically cured (!), Strattera is helping me to achieve my best.

I will be praying for you as you go through this trial.

Laura said...

Thanks for your prayers Mei. It means so much to me! Sorry again for the rant.. I was just concerned about ya (and everyone else too)as I would not want anyone to have to go through what I'm experiencing. No worries though as I agree with you about Strattera 100%. Just make sure those close to you know about any dosage changes and what you are taking (this goes for any medications) just in case, that's all. I'm sure you will be fine!
Again so sorry for the rant and mix-up! Keep well and God Bless You!

 

Made by Lena